1. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  2. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2022 »
    Dismiss Notice
  3. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

pi**ed off

Discussion in 'Type 2 Diabetes' started by Janieb, Mar 9, 2010.

  1. Janieb

    Janieb · Well-Known Member

    Messages:
    158
    Likes Received:
    3
    Trophy Points:
    38
    Hello all , I have just had my six monthly check and my bloods were 6.6 which I think wasnt too bad , however the nurse has now but me on Metformin 500mg four tablets a day.

    Not happy as I really wanted to stay off tablets and now I feel I have totally and utterly failed even though its stayed the same and I've lost another stone since November.
    Not sure what else I'm supposed to do as I'm also doing moderate low carbing as well.
     
  2. sugarless sue

    sugarless sue · Master

    Messages:
    10,098
    Likes Received:
    234
    Trophy Points:
    133
    You have the choice whether to take the tabs or not, Janie. If you think that you can continue losing weight without them and control your blood sugars then it would be your choice to do this.

    On the plus side, you will now get your test strips and any other medication you are on for free because you are now prescribed a diabetic medication.
     
  3. hanadr

    hanadr · Expert

    Messages:
    8,157
    Likes Received:
    342
    Trophy Points:
    103
    Sorry you are dissapointed janie
    However, that nurse isn't going to hold your nose and force the tablets down you.
    Have a think
    Are your numbers where YOU want them to be?
    Can you make further adjustments to your diet and exercise?
    Would taking 1 or 2 tablets make life easier? You don't have to take all 4. Actually starting out straight away on 4 is likely to give you tummy grumblies. Didn't the nurse suggest you start on 1 for a couple of weeks and up by 1 every fortnight?
    You wll in the end have to weigh it up an decide.
    Hana
     
  4. cocacola

    cocacola Type 2 · Well-Known Member

    Messages:
    330
    Likes Received:
    33
    Trophy Points:
    68
    I was first put on Metformin at 6.0, I wasn't given any warnings about taking one tablet first week and then build up. I was put straight onto 3 tabs a day, despite GP knowing I suffered from IBS.
    I can't say that I noticed any changes on my BG levels. My weight didn't really alter, only by a few pounds up or down. My BP was good. But my actual BG went up instead of down.
    I am now having more success with a combination of metformin (3x500mg) and sitagliptin. My morning fasting levels have dropped from 7.8 to 5.7 in two weeks :mrgreen:
    If you don't feel comfortable taking the tablets, don't take them. Are you taking any other medication that may be altering/affecting your BG.
     
  5. Janieb

    Janieb · Well-Known Member

    Messages:
    158
    Likes Received:
    3
    Trophy Points:
    38
    Hi I'm taking high blood pressure tablets and simvastatin.


    I thought my levels were okay to be honest always below 7/7.5 two hours after meals around 5 - 6.2 first thing in the morning.
    Plus I'm loosing weight again as well - lost 4 pounds prior to my 6 monthly check and have lost more weight this week.

    Lowish carbing and excercising ever day walking the dog and doing salcacise twice a week - so not sure what else I need to do TBH.
     
  6. Janieb

    Janieb · Well-Known Member

    Messages:
    158
    Likes Received:
    3
    Trophy Points:
    38
    Bad headaches

    Still got a headache and feeling pretty dreadful sparkly lights in my eyes and just feel sick - thought it was a bug but not sure so I'm going to go and speak to the nurse on Monday.
     
  7. kay957

    kay957 Type 2 · Well-Known Member

    Messages:
    177
    Likes Received:
    3
    Trophy Points:
    38
    Since I stopped taking Simvastatin adn Januvia my headaches stopped, I am now on Victoza which works great for me, like you I have had sparkly lights feeling a bit weird at times.
     
  8. Bluenosesol

    Bluenosesol Type 2 · Well-Known Member

    Messages:
    446
    Likes Received:
    28
    Trophy Points:
    68
    Janie,

    when you say your bloods were 6.6, is this your fasting BG or your
    HBA1C?....

    If its a one off fasting BG, it doesnt mean anything. If its HBA1C, then you are "not far off" and I PERSONALLY would definitely not accept Metformin until I had at least a 3 month (maybe 6) go with diet adjustment and increased exercise!.

    All the best - Steve
     
  9. Janieb

    Janieb · Well-Known Member

    Messages:
    158
    Likes Received:
    3
    Trophy Points:
    38
    HI 6.6 was my HBA1C, apparently the one before that was the same six months ago hence the reason why she wanted to pub me on tablets.
     
  10. catherinecherub

    catherinecherub · Guest

    Hi janieb,
    There are plus points to taking metformin. This article is worth a read as it shows that it protects the heart. Diabetes is one of the leading causes of heart disease.
    Try tweaking your diet and see if the metformin plus diet changes bring it down to an acceptable level. Metformin can be discontinued if your levels become lower.

    http://heartdiseasediabetes.suite101.co ... _the_heart
     
  11. Janieb

    Janieb · Well-Known Member

    Messages:
    158
    Likes Received:
    3
    Trophy Points:
    38
    Thanks Catherine, headaches really really bad again today and been sick yet again so I think I'm gonna miss the tablets today and see if I feel better then see the doc on Monday.
     
  12. catherinecherub

    catherinecherub · Guest

    Hi janieb,
    Some people are allergic to Metformin. Perhaps you are? Glad you are going to see G.P.
     
  13. Pinnig

    Pinnig · Active Member

    Messages:
    42
    Likes Received:
    1
    Trophy Points:
    28
    Hi Janieb

    I also had blinding headaches on metformin. Soon as I stopped it they went away. Best see your GP and discuss alternatives. The SR version didn't give ne a headache. Unforunately both versions brought me out in a rash so I can't take it at all.
     
  14. Janieb

    Janieb · Well-Known Member

    Messages:
    158
    Likes Received:
    3
    Trophy Points:
    38
    Typical cant get an appointment to see the Diabetics nurse till Thursday - oh well - hopefully it wont matter me not having taken the Metformin as stopped it Saturday and starting to feel a bit better already.
     
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook